Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Reno, NV

June 30, 20076 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jun 30, 2007, 2:47 PM PDT for 6 counties in California; Washoe County, Nevada. It took effect at Jul 1, 2007, 6:18 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 2:47 PM PDT (21:47 UTC)
In effect from
Jul 1, 2007, 6:18 AM PDT
Expired
Jul 1, 2007, 9:00 PM PDT
In force
15 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 91 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 302147
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
247 PM PDT SAT JUN 30 2007

CAZ273-302300-
/O.CAN.KREV.FW.A.0010.070701T1900Z-070702T0400Z/
MONO-EASTERN ALPINE COUNTIES-
247 PM PDT SAT JUN 30 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE FIRE
WEATHER WATCH. 

HUMIDITY WILL BE IN THE SINGLE DIGITS AND TEENS ON SUNDAY BUT
WINDS ARE EXPECTED TO STAY BELOW CRITICAL LEVELS. AFTERNOON WINDS
WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 25 MPH. LOCAL GUSTS TO
30 MPH MAY OCCUR IN WIND PRONE AREAS.

$$

NVZ450-458-011415-
/O.UPG.KREV.FW.A.0010.070701T1900Z-070702T0400Z/
/O.NEW.KREV.FW.W.0010.070701T1900Z-070702T0400Z/
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
247 PM PDT SAT JUN 30 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE SUNDAY AFTERNOON
WITH GUSTS 30 TO 35 MPH THROUGH SUNDAY EVENING. HUMIDITY WILL
BE IN THE SINGLE DIGITS AND LOWER TEENS WHICH WILL RESULT IN
CRITICAL FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

CAZ270-278-011415-
/O.CON.KREV.FW.A.0010.070701T1900Z-070702T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
247 PM PDT SAT JUN 30 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE SUNDAY AFTERNOON
WITH GUSTS TO 30 MPH POSSIBLE THROUGH SUNDAY EVENING. HUMIDITY
WILL BE IN THE SINGLE DIGITS AND LOWER TEENS. THE DRY CONDITIONS
COMBINED WITH GUSTY WINDS WILL CREATE THE POTENTIAL FOR CRITICAL
FIRE CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$


HTTP://WEATHER.GOV/RENO/FIRE
3 follow-up statements
000 
WWUS85 KREV 011318
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
618 AM PDT SUN JUL 1 2007

CAZ270-278-012315-
/O.UPG.KREV.FW.A.0010.070701T1900Z-070702T0400Z/
/O.EXA.KREV.FW.W.0010.070701T1900Z-070702T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
618 AM PDT SUN JUL 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS
TO 35 MPH THROUGH 9 PM. HUMIDITY BELOW 15 PERCENT WILL COMBINE
WITH GUSTY WINDS TO CREATE CRITICAL FIRE CONDITIONS.

$$

CAZ272-273-012315-
/O.EXA.KREV.FW.W.0010.070701T1900Z-070702T0400Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
618 AM PDT SUN JUL 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS
TO 35 MPH IN THE LOWER ELEVATIONS THROUGH 9 PM. GUSTS NEAR 50 MPH
WILL OCCUR OVER SIERRA RIDGES. IN MONO COUNTY THE STRONGEST WINDS
WILL OCCUR NORTH OF MONO LAKE. IN THE TAHOE BASIN NEAR THE ANGORA
FIRE...WINDS WILL GUST BETWEEN 25 TO 30 MPH.

HUMIDITY WILL FALL BELOW 15 PERCENT AND COMBINE WITH THE GUSTY
WINDS TO CREATE CRITICAL FIRE CONDITIONS.

$$

NVZ450-458-012315-
/O.CON.KREV.FW.W.0010.070701T1900Z-070702T0400Z/
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
618 AM PDT SUN JUL 1 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS
TO 35 MPH POSSIBLE THROUGH 9 PM. HUMIDITY BELOW 15 PERCENT WILL
COMBINE WITH GUSTY WINDS TO CREATE CRITICAL FIRE CONDITIONS.

$$


HTTP://WEATHER.GOV/RENO/FIRE

BRONG
000 
WWUS85 KREV 012152
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT SUN JUL 1 2007

CAZ270-278-NVZ450-458-020400-
/O.CON.KREV.FW.W.0010.000000T0000Z-070702T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
252 PM PDT SUN JUL 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST TO WEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE THROUGH 9 PM. HUMIDITY 5 TO 14 PERCENT WILL COMBINE WITH
GUSTY WINDS TO CREATE CRITICAL FIRE CONDITIONS. THESE WINDS WILL
DECREASE LATER THIS EVENING...HOWEVER POOR TO FAIR HUMIDITY
RECOVERIES ARE EXPECTED OVERNIGHT IN MOST AREAS.

$$

CAZ272-273-020400-
/O.CON.KREV.FW.W.0010.000000T0000Z-070702T0400Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
252 PM PDT SUN JUL 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST TO WEST WINDS 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH WILL
CONTINUE IN THE LOWER ELEVATIONS AND MIDSLOPES THROUGH 9 PM.
GUSTS NEAR 45 MPH WILL OCCUR OVER SIERRA RIDGES. IN MONO COUNTY
THE STRONGEST WINDS WILL OCCUR NORTH OF MONO LAKE. IN THE TAHOE
BASIN NEAR THE ANGORA FIRE...WINDS WILL GUST BETWEEN 25 TO 30 MPH.

HUMIDITY 5 TO 15 PERCENT WILL COMBINE WITH THE GUSTY WINDS TO
CREATE CRITICAL FIRE CONDITIONS. THESE WINDS WILL DECREASE LATER
THIS EVENING...HOWEVER POOR TO FAIR HUMIDITY RECOVERIES ARE
EXPECTED OVERNIGHT IN MOST AREAS.

$$


HTTP://WEATHER.GOV/RENO/FIRE

BENINATO
000 
WWUS85 KREV 020411
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
911 PM PDT SUN JUL 1 2007

CAZ270-272-273-278-NVZ450-458-020515-
/O.EXP.KREV.FW.W.0010.000000T0000Z-070702T0400Z/
SURPRISE VALLEY CALIFORNIA-GREATER LAKE TAHOE AREA-MONO-
EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY-
911 PM PDT SUN JUL 1 2007

...RED FLAG WARNING HAS EXPIRED...

DIMINISHING WINDS HAVE ALLOWED FOR WEATHER CONDITIONS TO NO LONGER
MEET WARNING CRITERIA. THEREFORE THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE FOR ALL AREAS OF NORTHEAST AND EASTERN
CALIFORNIA AND WESTERN NEVADA. VERY LOW HUMIDITY WILL PERSIST
WITH POOR RECOVERIES OVERNIGHT. 

$$


HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 8:42 AM PDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 8:42 AM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
842 AM PDT SAT JUN 30 2007

.UPDATE...
UPDATED TO PUSH BACK LAKE WIND ADVISORY TO 3 PM FOR PYRAMID LAKE
(NVZ004)...AS THE ZEPHYR USUALLY DOES NOT KICK IN UNTIL AT LEAST MID
AFTERNOON OUT IN THE BASIN. I ALSO REDUCED THE PREVAILING WINDS FOR
THIS AFTERNOON FROM 15 TO 20 MPH TO 10 TO 15 MPH...WHICH IS MORE
TYPICAL FOR AN ORDINARY ZEPHYR DAY. SNYDER
&&

.PREV DISCUSSION...ISSUED AT 300 AM PDT
PROGRESSIVE SOUTHWEST FLOW CONTINUES OVER THE WEST COAST WITH WEAK
DISTURBANCES PASSING NORTH OF THE FORECAST AREA CAUSING PERIODS OF
BREEZY CONDITIONS. DOMINANT SWRN CONUS RIDGE WILL STRENGTHEN BACK
OVER NEVADA TODAY BEHIND YESTERDAYS BRUSH-BY DISTURBANCE. WHILE NO
UPPER LEVEL FEATURES WILL ACT TO ENHANCE THE WINDS TODAY...SURFACE
GRADIENTS REMAIN RATHER TIGHT AND AFTERNOON ZEPHYR WINDS SHOULD
STILL BRING WINDS IN THE 25-30 MPH RANGE FOR WRN NEVADA. ISSUED LAKE
WIND ADVISORY THIS AFTERNOON FOR PYRAMID AND TAHOE ZONES WITH
LOCALLY BREEZY CONDITIONS AND INCREASED BOATER INTEREST DURING THE
BUSY HOLIDAY WEEK.

THE NEXT PASSING SYSTEM MOVES INTO THE PACNW SUNDAY AFTERNOON
FURTHER TIGHTENING THE PRESSURE GRADIENTS AND BRINGING WIND GUSTS
BACK ABOVE 30 MPH. WILL NEED LAKE WIND ADVISORIES AGAIN SUNDAY BUT
FIRE WEATHER WILL CONTINUE TO BE THE MAIN CONCERN...SEE THE FIRE
DISCUSSION BELOW FOR MORE DETAILS. DECREASING WINDS ALOFT MONDAY
WITH LESS UPPER LEVEL SUPPORT WILL BRING LIGHTER WINDS AT THE
SURFACE...HOWEVER GUSTS ARE ONCE AGAIN EXPECTED TO BE IN THE 25-30
MPH RANGE. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH MONDAY
BEFORE THE SWRN RIDGE REALLY BEGINS TO STRENGTHEN OVER THE REGION
BRINGING THE BEGINNING OF A WARMING TREND.

TUESDAY THROUGH FRIDAY...RIDGE TO BUILD OVER THE GREAT BASIN TUESDAY
AND SHOULD REMAIN IN PLACE FOR THE NEXT 7 DAYS. HIGH TEMPS ACROSS
THE WESTERN NEVADA VALLEYS 95 TO 105 JULY 4-7.  POTENTIAL FOR NEW
RECORD HIGHS AT RENO AS THE CURRENT FORECAST VALUES ARE NEAR OR
ABOVE  RECORD LEVELS JULY 4-6. THOSE PRONE TO HOT WEATHER WILL NEED
TO TAKE EXTRA PRECAUTIONS.

THE HEAT WILL ALSO BRING THE RETURN OF THUNDERSTORMS...AS
INSTABILITY BUILDS ALONG WITH LIGHT WINDS ALOFT.  THUNDERSTORMS WILL
INITIALLY BE HIGH BASED...HOWEVER LIGHT WINDS WILL LIMIT STORM
MOVEMENT.  THIS WILL PROVIDE A FIGHTING CHANCE FOR MEASURABLE
RAINFALL TO REACH THE GROUND DIRECTLY BELOW THE STORM CORES.  IF
THUNDERSTORMS CONTINUE TO REDEVELOP OVER 2-3 DAYS...MOISTURE WILL
INCREASE ALLOWING STORMS TO PRODUCE HIGHER RAINFALL AMOUNTS.
&&

.FIRE WEATHER...
LITTLE CHANGE IN THE MAIN WEATHER FEATURES THROUGH THE WEEKEND.
LOW IN THE GULF OF ALASKA AND HIGH OVER THE SOUTHWEST WILL KEEP
BREEZY CONDITIONS OVER MUCH THE SIERRA AND WESTERN NEVADA.

WINDS GUSTS THIS AFTERNOON WILL BE LOWER THAN YESTERDAY WITH GUSTS
25-30 MPH COMMON ALONG THE SIERRA FRONT...WITH A FEW GUSTS ABOVE 30
MPH IN THE WIND PRONE AREAS.  HUMIDITY WILL BE DOWN TODAY ESPECIALLY
IN THE TAHOE BASIN. HUMIDITY VALUES ABOVE 8000 ARE CURRENTLY BELOW
20%...THESE VALUES WILL MIX DOWN INTO THE LOWER ELEVATIONS.

WINDS SUNDAY ARE A CONCERN...AS A 60-70KT JET STREAK PASSES OVER THE
SIERRA.  THIS COULD BUMP UP THE WIND GUSTS ABOVE 30 MPH ALONG THE
SIERRA FRONT AND THE DESERTS NORTH OF I-80. WILL NEED TO ISSUE A
FIRE WEATHER WATCH TO HIGHLIGHT THE CONCERN FOR CRITICAL CONDITIONS.

HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN ON TUESDAY.  EXPECT
ABOUT 4-7 DAYS OF HOT CONDITIONS AND A FEW NIGHTS OF POOR HUMIDITY
RECOVERY. POTENTIAL FOR HIGH BASED THUNDERSTORMS JULY 4-6 ALONG THE
SIERRA.  STORMS WILL INITIALLY BE DRY WITH CHANCE FOR WETTING RAINS
LATE NEXT WEEK.  BRONG
&&

.AVIATION...
SOUTHWEST FLOW ALOFT WILL CONTINUE WITH LOW OFF THE PACIFIC
NORTHWEST COAST AND HIGH OVER THE DESERT SOUTHWEST.  VFR CONDITIONS
WITH AFTERNOON WINDS GUSTING NEAR 25 KTS...ALONG THE EAST SLOPES
OF THE SIERRA...INCLUDING KRNO.

HIGH TO BUILD OVER THE WEST WITH THUNDERSTORM POTENTIAL ALONG THE
SIERRA JULY 4-6.  BRONG
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NVZ450-458.

     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS
     EVENING FOR NVZ002.

     LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM PDT THIS
     EVENING FOR NVZ004.

CA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR CAZ270-273-278.

     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS
     EVENING FOR CAZ072.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:49 AM PDTFire Weather WatchREVLassen, Modoc24 hr

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.